Arkansas, 2014Strong Wind in Arkansas, February 14, 2014
February 14, 2014 · NWS SHV · 1 event in 1 county or zone
Strong gradient wind gusts in excess of 40 mph resulted in downing several trees across Sevier County, Arkansas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong gradient wind gusts in excess of 40 mph resulted in downing several trees across Sevier County, Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 14, 1:54 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Feb 14, 1:54 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
154 PM CST FRI FEB 14 2014
.DISCUSSION...
COLD FRONT CONTINUES TO MAKE GOOD PROGRESS INTO THE FOUR STATE
REGION THIS AFTERNOON. CU FIELD HAS DEVELOPED JUST AHEAD OF THE
FRONT ACROSS DEEP EAST TEXAS INTO NORTHWEST LOUISIANA AND SOUTH
CENTRAL ARKANSAS BUT CU IS RATHER FLAT AND WITH UPPER LEVEL
SUPPORT MOVING NORTH AND EAST OF THE REGION THIS AFTERNOON/EVENING...
IT SHOULD BE SAFE TO REMOVE POPS FOR THE REMAINDER OF THE AFTERNOON
ACROSS OUR NE ZONES. PRESSURE GRADIENT WILL RELAX QUICKLY THIS
EVENING AND THUS...WILL ALLOW CURRENT LAKE WIND ADVISORY TO EXPIRE
AT 6 PM THIS EVENING. RIDGE AXIS MOVES INTO OUR NW ZONES AFTER
MIDNIGHT AND WITH CLEAR SKIES...SHOULD SEE A GOOD COOL DOWN
AREAWIDE TONIGHT. RIDGE AXIS MOVES EAST OF THE REGION ON SATURDAY
WITH SOUTH WINDS RETURNING TO MOST ALL AREAS DURING THE DAY WHICH
WILL ALLOW FOR A DESCENT WARMUP BUT NOT AS WARM AS WE SAW TODAY.
ANOTHER WARM DAY EXPECTED ON SUNDAY WITH SOME AFTERNOON CU
EXPECTED AS THE GULF BEGINS TO OPEN UP WITH LOW CLOUDS ENVELOPING
THE ENTIRE REGION LATE SUNDAY NIGHT INTO MONDAY MORNING.
NORTHWEST FLOW ALOFT TO BECOME RATHER ZONAL SUNDAY INTO MONDAY AS
A WEAK DISTURBANCE MOVES OUR WAY FROM THE WEST. THERE MAY BE
ENOUGH DEEPER MOISTURE IN PLACE TO GENERATE SOME WIDELY SCATTERED
SHOWERS ON MONDAY AHEAD OF ANOTHER WEAK COLD FRONT BUT THE FRONT
WILL LIKELY HANG UP NEAR OR JUST SOUTH OF THE I-20 CORRIDOR MONDAY
NIGHT BEFORE WASHING OUT ON TUESDAY WITH SOUTHERLY FLOW
RECOMMENCING FOR TUESDAY/TUESDAY NIGHT. UPPER FLOW WILL BECOME
MORE SOUTHWESTERLY BY MID TO LATE WEEK WHICH WILL KEEP
TEMPERATURES ON THE WARM SIDE. CANNOT RULE OUT WIDELY SCATTERED
SHOWERS OR AN ISOLATED THUNDERSTORM ACROSS THE REGION WED THRU
FRIDAY OF NEXT WEEK WITH ANOTHER WEAK COLD FRONT STRUGGLING TO
PUSH THROUGH THE REGION LATE THU INTO FRIDAY OF NEXT WEEK. THE
NEXT MOST SIGNIFICANT STORM SYSTEM DIGS INTO THE CENTRAL AND
SOUTHERN PLAINS JUST BEYOND THIS FORECAST PERIOD WITH A STRONGER
COLD FRONT POISED TO MOVE INTO THE REGION LATE SATURDAY INTO
SUNDAY WITH BETTER CHANCES FOR THUNDERSTORMS.
PRELIMS TO FOLLOW...13.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 33 60 40 70 57 / 0 0 0 10 10
MLU 30 55 36 66 53 / 0 0 0 10 10
DEQ 26 57 31 67 49 / 0 0 0 10 10
TXK 29 57 38 67 56 / 0 0 0 10 10
ELD 27 55 35 66 53 / 0 0 0 10 10
TYR 34 64 43 71 59 / 0 0 0 10 10
GGG 32 61 41 71 58 / 0 0 0 10 10
LFK 33 65 42 72 57 / 0 0 0 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
13Hazardous weather outlook, Feb 14, 10:40 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 AM CST FRI FEB 14 2014
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-151200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1040 AM CST FRI FEB 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.
13
Strong Wind, Sevier
- When
- February 14, 2:55 PM CST
- Where
- Sevier forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.997, -94.241 (the zone’s center; the record gives no point)
Multiple trees were downed on West Locke Road on the west side of DeQueen, Arkansaas. The trees were clocking the road. A pine tree fell onto powerlines resulting in power outages.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Illinois, February 14, 20141 death · 1 event
- Winter Storm and Winter Weather in Ohio, February 14 to 15, 201423 events
- Wildfire in Arkansas, February 14, 2014$25,000 · 1 event
- Heavy Snow and High Wind in Montana, February 14 to 17, 201463 kt wind · 20 events
- High Surf in Hawaii, February 14, 201412 events
- Winter Storm in Kentucky, February 14 to 15, 201412 events
- Winter Storm and Winter Weather in Indiana, February 14 to 15, 20148 events
- Heavy Snow and Winter Weather in West Virginia, February 14 to 15, 20148 events
- Heavy Snow in Indiana, February 14, 20146 events
- Winter Weather in Idaho, February 14 to 15, 20144 events
- Winter Storm and High Wind in Wyoming, February 14 to 15, 201470 kt wind · 4 events
- Winter Weather in Montana, February 14 to 15, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 489846.